Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Can Gynecomastia treated by medicine or is surgery only the option ?

I guess this is a hormonal problem. Im 19 years old 5 7 145lbs. I have had this gynochamastia thing for around five years (Usually only obese people get it I have heard). Originally the doctor said it would go away. Unfortunatley it has not. I was suppose to have surgery for it like 3 years ago but it was going to cost $7,000 not going to happen because insurance does not cover it. It started off soft but has hardened over time. Are there any pills or injections to make this thing go away or is surgery the only option?
Asked On : Thu, 24 Feb 2011
Answers:  1 Views:  216
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to HCM.
The only option available is surgical correction.
If the gynecomastia was a side effect of drug then drugs could be used to reverse the procedure, but in your case it is unlikely to be drug induced. You will have to find funds to get the surgery done. Some prefer not to treat it and use tight chest binders to camouflage the projection.
I suggest you get it surgically corrected if possible, because in a minority of cases it may create problems later on.
Answered: Tue, 9 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor